Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 30, 2015, 6:28 PM CDT for Bossier Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 30, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:28 PM CDT | FLASH FLOOD | Bossier City, LA | 4494 NEAR HIGHWAY 80 |
| Jun 30, 6:28 PM CDT | FLASH FLOOD | Bossier City, LA | BELLEVUE AND WINNFIELD INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WGUS54 KSHV 302328
FFWSHV
LAC015-010230-
/O.NEW.KSHV.FF.W.0067.150630T2328Z-150701T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 930 PM CDT
* AT 627 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS
THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BOSSIER
CITY...HAUGHTON...EASTWOOD...FOSTERS... PRINCETON...FILLMORE...RED
CHUTE...FERGUSON...BARKSDALE AIR FORCE BASE...BODCAU AND BELLEVUE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3244 9347 3247 9369 3248 9369 3249 9370
3249 9372 3250 9371 3251 9374 3267 9368
3268 9348
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:24 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 6:24 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 624 PM CDT TUE JUN 30 2015 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH THROUGH THE EVENING ALLOWING FOR VFR CONDITIONS AREAWIDE. COULD SEE MVFR CEILING AND VISIBILITIES AROUND DAYBREAK ACROSS SELECT SITES BY DAYBREAK. OTHERWISE...LIGHT WINDS TONIGHT TO BECOME SOUTHWEST AND INCREASE TO 10 TO 15 KNOTS WITH HIGHER GUSTS ON WEDNESDAY. COULD SEE A RETURN OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 76 94 / 30 20 10 10 MLU 72 92 76 94 / 30 30 10 10 DEQ 72 92 74 91 / 20 10 20 20 TXK 74 92 76 92 / 20 20 20 20 ELD 73 92 76 92 / 30 20 20 20 TYR 73 92 75 92 / 20 10 10 10 GGG 73 92 75 93 / 30 10 10 10 LFK 73 92 75 93 / 30 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Jun 30, 12:01 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT TUE JUN 30 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1201 PM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND INTO THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS THE REGION. A COUPLE OF STORMS COULD BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES OF UPPER LEVEL DISTURBANCES INTO THE ARKLATEX. CHANCES FOR THUNDERSTORMS WILL INCREASE AS A WEAK COLD FRONT APPROACHES THE AREA ON INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
In the hours before
Special weather statement, Jun 30, 5:19 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE JUN 30 2015
LAZ021-022-302300-
LA SALLE-CALDWELL-
519 PM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES...
AT 518 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROSEFIELD...OR 15
MILES SOUTH OF COLUMBIA...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OLLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3197 9191 3193 9190 3193 9201 3179 9201
3177 9223 3189 9228 3205 9191 3199 9190
3197 9189
TIME...MOT...LOC 2218Z 250DEG 7KT 3187 9206
05Special weather statement, Jun 30, 5:47 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 547 PM CDT TUE JUN 30 2015 LAZ002-302315- BOSSIER- 547 PM CDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOSSIER PARISH... AT 546 PM CDT...A STRONG THUNDERSTORM WAS OVER EASTWOOD...OR NEAR BOSSIER CITY. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOSSIER CITY...HAUGHTON...EASTWOOD...FOSTERS...PRINCETON... FILLMORE...RED CHUTE...LINTON...FERGUSON...BODCAU...BELLEVUE AND SLIGO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3244 9364 3267 9373 3272 9345 3247 9346 TIME...MOT...LOC 2246Z 252DEG 1KT 3257 9358 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:19 PM CDT | Special Weather Statement | SHV | Caldwell | 41 min |
| Jun 30, 5:47 PM CDT | Special Weather Statement | SHV | Bossier | 28 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.